Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at May 27, 2010, 4:02 PM EDT for Putnam County, Ohio. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2010, 4:02 PM EDT (20:02 UTC)
- Expired
- May 27, 2010, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 149 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:09 PM EDT | HEAVY RAIN 2 | Ottawa, OH | 2.00 INCHES OF RAIN FELL IN 90 MINUTES...STILL RAINING. |
| May 27, 4:45 PM EDT | FLASH FLOOD | 3 W Gilboa, OH | CR 5-H AND US 224 BEING CLOSED TO TO WATER FLOWING OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WGUS53 KIWX 272002
FFWIWX
OHC137-272130-
/O.NEW.KIWX.FF.W.0003.100527T2002Z-100527T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PUTNAM COUNTY IN WEST CENTRAL OHIO
* UNTIL 530 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR OTTAWA...MOVING SOUTHEAST
AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBUS GROVE...GILBOA AND PANDORA
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
LAT...LON 4092 8398 4091 8398 4091 8415 4098 8417
4109 8406 4108 8387 4100 8386 4091 8387
$$4 follow-up statements
176
WGUS73 KIWX 272058
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT THU MAY 27 2010
OHC137-272130-
/O.CON.KIWX.FF.W.0003.000000T0000Z-100527T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM OH-
458 PM EDT THU MAY 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
CENTRAL PUTNAM COUNTY...
AT 453 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATE A
THUNDERSTORM WITH VERY HEAVY RAIN NEAR GILBOA... MOVING SOUTHEAST AT
10 MPH. RADAR ALSO INDICATED THAT OVER 4 INCHES OF RAIN HAS FALLEN
THIS AFTERNOON IN THE GILBOA AREA. AT 445PM EDT... LOCAL LAW
ENFORCEMENT OFFICIALS REPORTED FLOODING OF SOME ROADS IN THE AREA
NEAR ROUTE 224 WITH SOME ROAD CLOSURES NECESSARY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILBOA...OTTAWA... AND PANDORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4092 8398 4091 8398 4091 8415 4098 8417
4109 8406 4108 8387 4100 8386 4091 8387
$$546
WGUS53 KIWX 272128
FFWIWX
OHC137-280030-
/O.EXT.KIWX.FF.W.0003.000000T0000Z-100528T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL PUTNAM COUNTY IN WEST CENTRAL OHIO
* UNTIL 830 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED NEARLY 3 INCHES OF RAIN HAS FALLEN NEAR OTTAWA THIS
AFTERNOON... WITH OVER 4 INCHES NEAR GILBOA. RADAR IS ALSO
INDICATING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE
DEVELOPING NORTHWEST OF THIS AREA AND WILL MOVE SLOWLY SOUTHEAST
ACROSS PUTNAM COUNTY THIS EVENING. LAW ENFORCEMENT OFFICIALS
REPORT FLOODING IS ONGOING IN THIS AREA WITH SOME ROAD CLOSURES
NEAR ROUTE 224.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBUS GROVE...AND PANDORA
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4092 8398 4091 8398 4091 8415 4098 8417
4109 8406 4108 8387 4100 8386 4091 8387
$$281
WGUS73 KIWX 272323
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT THU MAY 27 2010
OHC137-280030-
/O.CON.KIWX.FF.W.0003.000000T0000Z-100528T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM OH-
723 PM EDT THU MAY 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
CENTRAL PUTNAM COUNTY...
AT 720 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED
THUNDERSTORMS WITH HEAVY RAINFALL MOVING SLOWLY SOUTHEAST ACROSS
PUTNAM COUNTY. RADAR ALSO INDICATES THAT 3 TO 5 INCHES OF RAIN FELL
OVER PORTIONS OF THE WARNING AREA THIS AFTERNOON AND THIS EVENING...
WITH HEAVIEST AMOUNTS FROM OTTAWA TO GILBOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 4092 8398 4091 8398 4091 8415 4098 8417
4109 8406 4108 8387 4100 8386 4091 8387
$$341
WGUS73 KIWX 280029
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 PM EDT THU MAY 27 2010
OHC137-280035-
/O.EXP.KIWX.FF.W.0003.000000T0000Z-100528T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM OH-
829 PM EDT THU MAY 27 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT FOR CENTRAL
PUTNAM COUNTY...
HEAVY RAIN HAS ENDED OVER THE AREA THIS EVENING. LAW ENFORCEMENT
OFFICIALS REPORT THAT FLOOD WATERS HAVE RECEDED... HOWEVER PONDING
OF WATER REMAINS ON SOME ROADS IN THE AREA... SO PEOPLE DRIVING
TONIGHT SHOULD USE CAUTION.
LAT...LON 4092 8398 4091 8398 4091 8415 4098 8417
4109 8406 4108 8387 4100 8386 4091 8387
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:38 PM EDT, 24 minutes earlier.
Area forecast discussion, May 27, 3:38 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 PM EDT THU MAY 27 2010 .SHORT TERM... TONIGHT THROUGH FRIDAY NIGHT. CONVECTION HAS BEEN ONGOING FOR A FEW HOURS NOW FROM PAULDING COUNTY SOUTHWEST INTO BLACKFORD COUNTY. THE MAJORITY OF THE CELLS HAVE BEHAVED AS EXPECTED WITH A OVERALL LACK OF WIND SHEAR...RESULTING IN POCKETS OF HEAVY RAINFALL. ACROSS VAN WERT AND ALLEN COUNTIES...SEVERAL STORMS HAVE CONTINUED TO REDEVELOP...WITH THE INTERACTION OF OUTFLOW BOUNDARIES HELPING TO INTENSIFY A FEW STORMS. ONE STORM BRIEFLY BECAME SEVERE...PRODUCING QUARTER SIZE HAIL IN ALLEN COUNTY OHIO. STORMS WILL CONTINUE TO PULSE IN THESE AREAS OVER THE NEXT COUPLE OF HOURS...BUT SHOULD WIND DOWN BY 00Z. HAVE OPTED TO GO WITH A PRE 1ST PERIOD SCT MENTION IN THE FAR SE. HAVE ALSO WENT WITH A SLGT CHC BACK TO THE NW TO ALONG A MONTICELLO TO HILLSDALE LINE WITH THE MAIN PUSH OF DRIER AIR NW OF THIS LINE...ENDING ANY THREAT FOR PRECIP. SKIES SHOULD CLEAR OUT TONIGHT ONCE DIURNAL CU/CONVECTION WINDS DOWN. THIS WILL LEAD TO A COOLER AND LESS HUMID NIGHT FOR MUCH OF THE AREA..ESPECIALLY NW. BIT CONCERNED THAT LOWS MAY BE TOO COOL IN THE NW BUT WILL LET THEM RIDE GIVEN DEWPTS IN THE 40S ATTEMPTING TO SLIDE SOUTHEAST. FRIDAY/FRIDAY NIGHT LOOKS TO BE A VERY NICE DAY. A GOOD DEAL OF SUNSHINE SHOULD PREVAIL. CAN'T RULE OUT SOME FAIR WEATHER CU IN NE AREAS WHERE MODELS SHOW SOME MODEST INSTABILITY. HIGHS WILL BE A FEW DEGREES COOLER WITH LOWER HUMIDITIES. LOWS FRIDAY NIGHT WILL BEGIN TO REBOUND SOMEWHAT AS MINOR PUSH OF HIGHER TEMPS ALOFT AND SLIGHTLY HIGHER DEWPTS BEGIN TO ARRIVE ONCE AGAIN. && .LONG TERM... SATURDAY THROUGH THURSDAY... PLEASANT START TO THE HOLIDAY WEEKEND. WEAK SFC RIDGING COMBINED WITH STRONG UPPER RIDGE IN THE PLAINS/MID MS VALLEY WILL PROVIDE AMPLE SUNSHINE AND WARM TEMPS AS LOW LEVEL THERMAL RIDGING WORKS INTO THE AREA AND SUPPORTIVE OF MID 80S FOR HIGHS. AMPLIFIED PATTERN WILL BECOME MORE ZONAL WITH TIME DEEP UPPER TROUGH OVER EASTERN PACIFIC WORKS THROUGH THE INTERMOUNTAIN REGION THIS WEEKEND AND COMBINES WITH WEAKER DISTURBANCE OVER GULF COAST TO FLATTEN UPPER RIDGE. THIS WILL BRING NEXT FRONTAL BOUNDARY THROUGH THE AREA ON MEMORIAL DAY. BEST UPPER LEVEL SUPPORT...FORCING AND DYNAMICS WILL BE NORTH OF OUR AREA ALONG US/CANADIAN BORDER BUT MOISTURE TRANSPORT VECTORS SUGGESTING DISTURBANCE OVER SE US WILL BECOME LESS ORGANIZED WITH TIME AND ALLOW FRONT TO TAP INTO GULF MOISTURE AS IT REACHES THE AREA ON MONDAY. MEDIUM RANGE MODELS ALSO INDICATING FAVORABLE DIURNAL TIMING WHICH SHOULD AID IN THE DEVELOPMENT OF SCT SH/TSRA AHEAD/ALONG FRONT. SFC HIGH PRESSURE SETTLES IN OVER THE REGION TUE AND WED BEFORE NEXT SYSTEM BRINGS PRECIP CHANCES BACK INTO THE AREA WED NITE/THU. && .AVIATION... VFR CONDITIONS TO PREVAIL AT KSBN AND MORE THAN LIKELY AT KFWA THROUGH THE PERIOD. WEAK CONVERGENCE APPEARS TO FINALLY BE STIRRING UP STORMS...BUT THESE HAVE BEEN SE OF KFWA AND WILL LIKELY REMAIN THERE. LITTLE MORE THAN SOME AREAS OF CU AND MID CLOUDS WILL BE AROUND SO NO SIG CHANGES. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...LOGSDON AVIATION...FISHER
Hazardous weather outlook, May 27, 3:33 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 333 AM EDT THU MAY 27 2010 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-280900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 333 AM EDT THU MAY 27 2010 /233 AM CDT THU MAY 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ESPECIALLY THIS AFTERNOON GENERALLY SOUTHEAST OF A COLDWATER TO MONTICELLO LINE. SLOW MOVEMENT OF ANY STORMS THAT DO DEVELOP WILL LEAD TO ISOLATED HEAVY RAIN AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MEMORIAL DAY AND WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-280900- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 333 AM EDT THU MAY 27 2010 /233 AM CDT THU MAY 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK FOR RIP CURRENT WILL EXIST FROM LATE MORNING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MODERATE RISK FOR RIP CURRENT WILL EXIST THROUGH FRIDAY AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS ON MEMORIAL DAY AND AGAIN WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 27, 1:57 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 PM EDT THU MAY 27 2010
OHZ025-271830-
ALLEN OH-
157 PM EDT THU MAY 27 2010
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELIDA...OR 6 MILES NORTHWEST OF LIMA...
MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF AN INCH
PER HOUR CAN BE EXPECTED WITH THIS STORMS...WHICH MAY CAUSE PONDING
OF WATER IN LOW AREAS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LIMA...
CONANT...
KEMP...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4068 8422 4068 8428 4081 8433 4086 8419
4086 8417 4074 8405
TIME...MOT...LOC 1756Z 324DEG 8KT 4077 8422
FISHERLocal storm report, May 27, 2:30 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 NE LIMA 40.78N 84.05W
05/27/2010 E1.00 INCH ALLEN OH TRAINED SPOTTER
&&
EVENT NUMBER IWX1000589
FISHERLocal storm report, May 27, 2:37 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL SLABTOWN 40.79N 84.04W
05/27/2010 M0.25 INCH ALLEN OH AMATEUR RADIO
ESTIMATED WIND GUSTS OF 15-20 MPH...RELAYED BY COUNTY
OFFICIAL
&&
EVENT NUMBER IWX1000590
NGSpecial weather statement, May 27, 3:06 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 306 PM EDT THU MAY 27 2010 OHZ016-025-271930- ALLEN OH-PUTNAM OH- 306 PM EDT THU MAY 27 2010 AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COLUMBUS GROVE...OR 8 MILES SOUTH OF OTTAWA...MOVING SOUTH AT 20 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED AS THIS STORM MOVES THROUGH THE AREA. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... LIMA AND ELIDA... RIMER... GOMER...CAIRO AND RUSHMORE... SLABTOWN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4072 8401 4077 8430 4101 8419 4097 8396 TIME...MOT...LOC 1905Z 020DEG 16KT 4088 8412
Local storm report, May 27, 3:19 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL OTTAWA 41.02N 84.05W
05/27/2010 M0.25 INCH PUTNAM OH TRAINED SPOTTER
&&
EVENT NUMBER IWX1000591
SAWSpecial weather statement, May 27, 3:26 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT THU MAY 27 2010
OHZ016-272000-
PUTNAM OH-
326 PM EDT THU MAY 27 2010
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OTTAWA...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL...WINDS TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...ARE EXPECTED WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PANDORA...
GILBOA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4092 8396 4092 8398 4091 8399 4100 8409
4109 8398 4104 8386 4100 8386
TIME...MOT...LOC 1926Z 316DEG 7KT 4101 8396The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:11 PM EDT | Special Weather Statement | IWX | Van Wert | 34 min |
| May 27, 1:33 PM EDT | Areal Flood Advisory | IWX | Van Wert | 57 min |
| May 27, 1:36 PM EDT | Areal Flood Advisory | IWX | Van Wert | 54 min |
| May 27, 1:57 PM EDT | Special Weather Statement | IWX | Allen | 33 min |
| May 27, 2:24 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 34 min |
| May 27, 2:37 PM EDT | Areal Flood Advisory | IWX | Van Wert | 83 min |
| May 27, 3:06 PM EDT | Special Weather Statement | IWX | Allen | 24 min |
| May 27, 3:26 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| May 27, 5:19 PM EDT | Special Weather Statement | IWX | Van Wert | 26 min |
| May 27, 5:44 PM EDT | Flash Flood Warning | IWX | Van Wert | 11 hr |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.